Publications by authors named "Kingsley Okolie"

2 Publications

  • Page 1 of 1

Exophthalmos and multinodular goitre, an unusual combination.

Endocrinol Diabetes Metab Case Rep 2019 May 3;2019. Epub 2019 May 3.

Canberra Hospital, Woden, Canberra, Australian Capital Territory, Australia.

Multinodular goitre is not associated with eye disease, unless in a rare case of Marine-Lenhart syndrome where it coexists with Grave's disease. Therefore, other causes of exophthalmos need to be ruled out when the eye disease is seen in a patient with multinodular goitre. Confusion can arise in patients with features suggestive of Graves' ophthalmopathy in the absence of thyroid-stimulating hormone receptor autoantibodies and no evidence of other causes of exophthalmos. We present a case of multinodular goitre in a patient with exophthalmos which flared up after iodine contrast-based study. A 61-year-old Australian presented with a pre-syncopal attack and was diagnosed with toxic multinodular goitre. At the same time of investigations, to diagnose the possible cause of the pre-syncopal attack, computerised tomographic (CT) coronary artery angiogram was requested by a cardiologist. A few days after the iodine contrast-based imaging test was performed, he developed severe eye symptoms, with signs suggestive of Graves' orbitopathy. MRI of the orbit revealed features of the disease. Although he had pre-existing eye symptoms, they were not classical of thyroid eye disease. He eventually had orbital decompressive surgery. This case poses a diagnostic dilemma of a possible Graves' orbitopathy in a patient with multinodular goitre. Learning points: Graves' orbitopathy can occur in a patient with normal autothyroid antibodies. The absence of the thyroid antibodies does not rule out the disease in all cases. Graves' orbitopathy can coexist with multinodular goitre. Iodine-based compounds, in any form, can trigger severe symptoms, on the background of Graves' eye disease.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1530/EDM-18-0138DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC6499925PMC
May 2019

A case of Klinefelter syndrome with hypersexual desire.

Endocrinol Diabetes Metab Case Rep 2017 29;2017. Epub 2017 Aug 29.

Department of Endocrinology, Canberra Hospital, Canberra, ACTAustralia.

Klinefelter syndrome (KS) is a chromosomal disorder affecting males, with the typical karyotype of 47,XXY due to a supernumerary X chromosome, which causes progressive testicular failure resulting in androgen deficiency and infertility. Despite it being the most common sex chromosomal disorder, its diagnosis is easily missed. In addition to its classical clinical features of tall stature, gynaecomastia, small testes, and symptoms and signs of hypogonadism including infertility, KS is also often associated with neurocognitive, behavioural and psychiatric disorders. We present a 44-year-old man with KS who, despite having erectile dysfunction, paradoxically had increased libido. He used sildenafil to overcome his erectile dysfunction. Hypersexuality was manifested by very frequent masturbation, multiple sexual partners most of whom were casual, and a sexual offence conviction at the age of 17 years. Discussion focuses on the frequent failure of clinicians to diagnose KS, the neurocognitive, behavioural and psychiatric aspects of KS, this unusual presentation of hypersexuality in a man with KS, and the challenges of medical management of hypogonadism in a man with a history of a sexual offence.

Learning Points: Klinefelter syndrome (KS) is common in men (about 1 in 600 males), but the diagnosis is very often missed.In addition to classic features of hypogonadism, patients with KS can often have associated neurocognitive, behavioural and/or psychiatric disorders.More awareness of the association between KS and difficulties related to verbal skills in boys could improve rates of early diagnosis and prevent longer-term psychosocial disability.Hypersexuality in the context of hypogonadism raises the possibility of sex steroid independent mechanistic pathways for libido.Testosterone replacement therapy in KS with hypersexuality should be undertaken with caution using a multidisciplinary team approach.
View Article and Find Full Text PDF

Download full-text PDF

Source
http://dx.doi.org/10.1530/EDM-17-0082DOI Listing
http://www.ncbi.nlm.nih.gov/pmc/articles/PMC5581370PMC
August 2017
-->